Stability regions for synchronized tau-periodic orbits of coupled maps with coupling delay tau


Karabacak Ö., Alikoc B., Atay F. M.

CHAOS, vol.26, no.9, 2016 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 26 Issue: 9
  • Publication Date: 2016
  • Doi Number: 10.1063/1.4961707
  • Journal Name: CHAOS
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Istanbul Technical University Affiliated: Yes

Abstract

Motivated by the chaos suppression methods based on stabilizing an unstable periodic orbit, we study the stability of synchronized periodic orbits of coupled map systems when the period of the orbit is the same as the delay in the information transmission between coupled units. We show that the stability region of a synchronized periodic orbit is determined by the Floquet multiplier of the periodic orbit for the uncoupled map, the coupling constant, the smallest and the largest Laplacian eigenvalue of the adjacency matrix. We prove that the stabilization of an unstable tau-periodic orbit via coupling with delay tau is possible only when the Floquet multiplier of the orbit is negative and the connection structure is not bipartite. For a given coupling structure, it is possible to find the values of the coupling strength that stabilizes unstable periodic orbits. The most suitable connection topology for stabilization is found to be the all-to-all coupling. On the other hand, a negative coupling constant may lead to destabilization of tau-periodic orbits that are stable for the uncoupled map. We provide examples of coupled logistic maps demonstrating the stabilization and destabilization of synchronized tau-periodic orbits as well as chaos suppression via stabilization of a synchronized tau-periodic orbit. Published by AIP Publishing.